Alert archive / Alabama / Wind Advisories in 2026

Wind Advisory 2, NWS Birmingham, AL

January 30, 202639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 30, 2026, 10:53 AM CST for 39 counties in Alabama. It took effect at Jan 31, 2026, 2:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2026, 10:53 AM CST (16:53 UTC)
In effect from
Jan 31, 2026, 2:00 AM CST
Expired
Jan 31, 2026, 8:07 PM CST
In force
18 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS74 KBMX 301653
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1053 AM CST Fri Jan 30 2026

ALZ011>015-017-018-022>026-030>035-039>042-310800-
/O.CAN.KBMX.EC.A.0002.260131T1800Z-260201T1800Z/
/O.NEW.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/
/O.EXT.KBMX.EC.W.0001.260131T0600Z-260201T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens-
Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Moundville, Clanton, Double Springs,
Sulligent, Vernon, Birmingham, Fort Deposit, Oneonta, Moody,
Pelham, Gadsden, Alabaster, Eutaw, Hamilton, Selma, Demopolis,
Linden, Hayneville, Pell City, Fayette, Jasper, Tuscaloosa,
Livingston, Columbiana, Greensboro, Marion, Centreville,
Carrollton, Hoover, and Prattville
1053 AM CST Fri Jan 30 2026

...EXTREME COLD WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON 
CST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 PM CST SATURDAY...


* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  below zero are expected. For the Wind Advisory, northwest winds 15 
  to 25 mph with gusts up to 40 mph expected.

* WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, 
  Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...For the Extreme Cold Warning, from midnight tonight to noon 
  CST Sunday. For the Wind Advisory, from 2 AM to 9 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

ALZ019>021-027>029-036>038-043>050-310800-
/O.UPG.KBMX.EC.A.0002.260131T1800Z-260201T1800Z/
/O.NEW.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/
/O.EXB.KBMX.EC.W.0001.260131T1800Z-260201T1800Z/
/O.CON.KBMX.CW.Y.0003.260131T0600Z-260131T1800Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Heflin, Auburn, Rockford, Montgomery,
Eufaula, Valley, Lafayette, Sylacauga, Centre, Phenix City, Union
Springs, Tuskegee, Wetumpka, Opelika, Alexander City, Tallassee,
Lanett, Roanoke, Talladega, Anniston, Troy, Dadeville, and
Ashland
1053 AM CST Fri Jan 30 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
NOON CST SATURDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 PM CST SATURDAY...
...EXTREME COLD WARNING IN EFFECT FROM NOON SATURDAY TO NOON CST 
SUNDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 4 above expected. For the Wind Advisory, northwest winds 15 to 
  25 mph with gusts up to 40 mph expected. For the Extreme Cold 
  Warning, dangerously cold wind chills below 5 degrees are expected.

* WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, 
  Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, 
  Russell, Talladega, and Tallapoosa Counties.

* WHEN...For the Cold Weather Advisory, from midnight tonight to 
  noon CST Saturday. For the Wind Advisory, from 2 AM to 9 PM CST 
  Saturday. For the Extreme Cold Warning, from noon Saturday to noon 
  CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$
3 follow-up statements
866 
WWUS74 KBMX 310551
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1151 PM CST Fri Jan 30 2026

ALZ019>021-027>029-036>038-043>050-312000-
/O.CON.KBMX.EC.W.0001.260131T1800Z-260201T1800Z/
/O.CON.KBMX.CW.Y.0003.260131T0600Z-260131T1800Z/
/O.CON.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Union Springs, Lafayette, Eufaula,
Centre, Phenix City, Tuskegee, Troy, Auburn, Opelika, Sylacauga,
Anniston, Heflin, Lanett, Alexander City, Dadeville, Wetumpka,
Rockford, Ashland, Talladega, Roanoke, Valley, Montgomery, and
Tallassee
1151 PM CST Fri Jan 30 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO NOON 
CST SUNDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills in the 
  single digits are expected. For the Wind Advisory, northwest winds 
  15 to 25 mph with gusts up to 40 mph expected. For the Extreme 
  Cold Warning, dangerously cold wind chills as low as 2 below zero 
  expected.

* WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, 
  Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, 
  Russell, Talladega, and Tallapoosa Counties.

* WHEN...For the Cold Weather Advisory, until noon CST Saturday. For 
  the Wind Advisory, until 9 PM CST Saturday. For the Extreme Cold 
  Warning, from noon Saturday to noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

ALZ011>015-017-018-022>026-030>035-039>042-312000-
/O.CON.KBMX.EC.W.0001.260131T0600Z-260201T1800Z/
/O.CON.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens-
Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Fayette, Vernon, Centreville, Clanton,
Columbiana, Linden, Selma, Hamilton, Alabaster, Marion, Moody,
Hoover, Fort Deposit, Hayneville, Pelham, Double Springs, Eutaw,
Tuscaloosa, Oneonta, Livingston, Birmingham, Sulligent,
Demopolis, Greensboro, Prattville, Jasper, Gadsden, Carrollton,
Pell City, and Moundville
1151 PM CST Fri Jan 30 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  as low as 3 above expected. For the Wind Advisory, northwest winds 
  15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, 
  Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...For the Extreme Cold Warning, until noon CST Sunday. For 
  the Wind Advisory, until 9 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

56
647 
WWUS74 KBMX 311811
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1211 PM CST Sat Jan 31 2026

ALZ019>021-027>029-036>038-043>050-010800-
/O.EXP.KBMX.CW.Y.0003.000000T0000Z-260131T1800Z/
/O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/
/O.CON.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Ashland, Rockford, Dadeville, Roanoke,
Lanett, Eufaula, Montgomery, Union Springs, Heflin, Troy, Centre,
Wetumpka, Opelika, Valley, Anniston, Talladega, Lafayette, Phenix
City, Sylacauga, Tallassee, Auburn, Alexander City, and Tuskegee
1211 PM CST Sat Jan 31 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  as low as 3 below to 5 above. For the Wind Advisory, northwest 
  winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, 
  Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, 
  Russell, Talladega, and Tallapoosa Counties.

* WHEN...For the Extreme Cold Warning, until noon CST Sunday. For 
  the Wind Advisory, until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

ALZ011>015-017-018-022>026-030>035-039>042-010800-
/O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/
/O.CON.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens-
Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Hoover, Demopolis, Carrollton,
Columbiana, Alabaster, Hamilton, Double Springs, Moundville,
Selma, Gadsden, Pelham, Birmingham, Prattville, Hayneville,
Eutaw, Pell City, Vernon, Greensboro, Centreville, Sulligent,
Tuscaloosa, Livingston, Jasper, Moody, Linden, Marion, Clanton,
Oneonta, Fort Deposit, and Fayette
1211 PM CST Sat Jan 31 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  as low as zero to 5 above. For the Wind Advisory, northwest winds 
  15 to 20 mph with gusts up to 35 mph.

* WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, 
  Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...For the Extreme Cold Warning, until noon CST Sunday. For 
  the Wind Advisory, until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frostbite 
  and hypothermia will occur if unprotected skin is exposed to these 
  temperatures. An extended period of subfreezing temperatures could 
  cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

12/Robinson
534 
WWUS74 KBMX 010207
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
807 PM CST Sat Jan 31 2026

ALZ011>015-017-018-022>026-030>035-039>042-011200-
/O.CAN.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/
/O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens-
Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Moody, Marion, Clanton, Prattville,
Hayneville, Pelham, Fayette, Greensboro, Centreville, Pell City,
Tuscaloosa, Demopolis, Gadsden, Moundville, Linden, Fort Deposit,
Birmingham, Selma, Alabaster, Sulligent, Hoover, Vernon, Jasper,
Double Springs, Eutaw, Livingston, Columbiana, Carrollton,
Hamilton, and Oneonta
807 PM CST Sat Jan 31 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills as low zero.

* WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, 
  Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. An extended period of 
  subfreezing temperatures could cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

ALZ019>021-027>029-036>038-043>050-011200-
/O.CAN.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/
/O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Valley, Sylacauga, Roanoke, Montgomery,
Centre, Anniston, Troy, Alexander City, Auburn, Talladega,
Dadeville, Lafayette, Opelika, Tuskegee, Wetumpka, Heflin,
Eufaula, Ashland, Lanett, Union Springs, Tallassee, Phenix City,
and Rockford
807 PM CST Sat Jan 31 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills as low as 3 below zero.

* WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, 
  Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, 
  Russell, Talladega, and Tallapoosa Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. An extended period of 
  subfreezing temperatures could cause pipes to burst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

&&

$$

TC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 30, 6:15 AM CST, 4 hours 38 minutes earlier. Its key messages:

  • Updated at 605 AM CST FRI JAN 30 2026
  • Dangerously cold temperatures are expected this weekend. The Extreme Cold Warning has been expanded to include the western half of Central Alabama, with A Cold Weather Advisory remaining in effect for the rest of the area through Saturday morning. Wind chills are currently forecast between 4 below zero in the far northwest to the single digits in the far southeast.
  • The Extreme Cold Watch remains in effect for the entire area Saturday night into Sunday morning. Wind chills are currently forecast between 3 below zero across eastern counties to the single digits above zero elsewhere Sunday morning.
  • There is a chance of snow showers across far eastern and northeastern portions of Central Alabama Saturday morning that could lead to very minor accumulations, mainly across higher elevations.
  • A higher chance exists for bands of snow flurries to develop as far south as Clanton and Alexander City through midday Saturday. However, no impacts or accumulations are expected.
Area forecast discussion, Jan 30, 6:15 AM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
615 AM CST Fri Jan 30 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 605 AM CST FRI JAN 30 2026

 - Dangerously cold temperatures are expected this weekend. The
   Extreme Cold Warning has been expanded to include the western
   half of Central Alabama, with A Cold Weather Advisory remaining
   in effect for the rest of the area through Saturday morning.
   Wind chills are currently forecast between 4 below zero in the
   far northwest to the single digits in the far southeast.

 - The Extreme Cold Watch remains in effect for the entire area
   Saturday night into Sunday morning. Wind chills are currently
   forecast between 3 below zero across eastern counties to the single
   digits above zero elsewhere Sunday morning.

 - There is a chance of snow showers across far eastern and
   northeastern portions of Central Alabama Saturday morning that
   could lead to very minor accumulations, mainly across higher
   elevations.

 - A higher chance exists for bands of snow flurries to develop as
   far south as Clanton and Alexander City through midday
   Saturday. However, no impacts or accumulations are expected.

&&

.DISCUSSION...
(Through Thursday)
Issued at 207 AM CST FRI JAN 30 2026

Today and Tonight:

A stalled out surface boundary is stretching from Arkansas
eastward through northern Mississippi, Central Alabama, and
Central Georgia. A weak surface low was located across southern
Arkansas that will move east through the day today, but will
remain a dry system with very little low-level moisture to work
with. We will see an increase in cloud cover through the day today
associated with this system, but that should be about it. In fact,
a lower deck of clouds showing up on the GOES-19 Night Fog channel
is currently headed eastbound in Mississippi, and we'll have to
see how far east those clouds can get by daybreak. An earlier
arrival time would affect hourly temperatures over the next 12
hours. As the weak surface low moves off to the east by this
afternoon, the arctic air will be inbound by this afternoon as the
cold front sweeps southeastward across the CWA. Meanwhile, the
very potent upper level shortwave and 500mb vort max to our north
will quickly dive toward the Deep South and become a closed low
through midnight tonight.

Saturday through Sunday:

Forecast guidance continues to zone in on the track of the
dynamic, closed upper low during the day on Saturday. The latest
00z suite of guidance tracks the system even closer to the area,
slightly farther southwest than yesterday. That will also increase
chances (although still on the lower end) of more organized bands
of snow showers to develop on the western periphery of the system
as moisture below 700mb wraps around from the north. Seeing better
agreement from the suite of guidance and additional signals from
CAMs, I've opted to increase PoPs to 20 and 30 percent across far
eastern and northeastern counties for snow showers starting early
Saturday morning and lasting through midday. Within this area,
there would be an opportunity for minor accumulations, especially
within the higher elevations of Cleburne and Cherokee Counties.
Farther west and southwest, we'll see a good chance for the
development of flurries perhaps as far south as Clanton and Alex
City. At this point in time no accumulations or impacts are
expected. In addition, with higher wind gusts and the drier nature
of the snow that could fall, accumulation chances would actually
be lower in that scenario. We'll keep an eye on it to see if
anything changes, as this will be a very dynamic and quickly
organizing system.

Speaking of those higher wind gusts, combined with the arrival of
the arctic air we're going to be looking at very dangerous cold
conditions across much of Central Alabama Saturday morning through
Sunday. I've decided to go on the higher end of guidance in terms
of prevailing wind and wind gusts, as NBM winds typically
under perform actual observations. Plus, I'd rather be on the
higher end to account for the chance of seeing wind gusts up to
40 mph that would send wind chills plummeting down below zero in
Vernon, Hamilton, and Haleyville and as low as the single digits
above zero south of I-85. Taking those numbers into account, the
Extreme Cold Warning has been greatly expanded to include all
counties along and west of a line from Gadsden, Birmingham,
Clanton, and Fort Deposit late Friday night through midday
Saturday. The Cold Weather Advisory remains in effect for counties
farther to the east, and an Extreme Cold Watch also remains in
effect for the entire forecast area for Sunday. That watch will
most likely need to be upgraded to a warning for many locations if
not the entire CWA during the day today if guidance continues to
indicate higher gradient winds lasting a bit longer. Actual low
temperatures are forecast to range from the lower teens northwest
to the lower 20s southeast by daybreak Saturday and low to mid
teens areawide by Sunday morning. The large area of snow/ice pack
close by to our north could also influence temperatures to be a
little colder than guidance indicates. Highs Sunday afternoon are
expected to rise above freezing for all locations between the mid
30s and lower 40s. Due to the long duration of cold air expected,
preparations should already be in place to protect people who may
not have adequate shelter or heating, bring pets inside, and cover
exposed pipes.

Monday through Thursday:

The active weather pattern is showing no signs of letting up as we
go through next week. Temperatures are expected to warm up nicely
by Monday and Tuesday ahead of the next system approaching the
region by Wednesday. We may actually reach the lower 60s for highs
across the southern tier of counties Tuesday afternoon. Guidance
is in decent agreement with an arrival of our next cold front
during the day on Wednesday, but differs in terms of the strength
and orientation of the overall shortwave trough set to move across
the eastern CONUS. For now, that will be our next good chance for
rain with plenty of time to resolve the upper level pattern.

56/GDG

&&

.AVIATION...
(12Z TAFS)
Issued at 605 AM CST FRI JAN 30 2026

All sites are currently VFR. Light winds this morning will become
NW and increase to ~6-11kts. Winds will become gusty tonight with
tight surface pressure gradients with NW sustained winds of
~10-15kts and gusts of ~20-26kts. MVFR cigs will move into the
area late this afternoon into this evening from WNW to ESE. A few
flurries will be possible late tonight into Sat morning as a post
frontal low digs SEWD from the Plains and swings across E Conus.

08

&&

.FIRE WEATHER...

MinRH values will increase today through tonight, as moisture
starts to work back into the region ahead of the next front. Very
cold and very dry air will then move back into the region over the
weekend with gusty northwest transport winds as high as 35 to 40
mph on Saturday slowly decreasing through the day on Sunday. MinRH
values are forecast to drop back down into the 30s on Saturday
and Sunday afternoon with single digit dewpoint values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     48  17  27  12 /   0  20  20   0
Anniston    48  18  26  13 /  10  20  20   0
Birmingham  49  18  27  14 /   0  10  10   0
Tuscaloosa  50  18  29  16 /   0  10   0   0
Calera      50  18  28  14 /   0  10  10   0
Auburn      52  22  28  15 /  10  10  10   0
Montgomery  54  23  31  17 /  10  10  10   0
Troy        56  23  31  16 /   0  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Extreme Cold Warning from midnight tonight to noon CST Saturday
for the following counties: Autauga-Bibb-Blount-Chilton-Dallas-
Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Marengo-
Marion-Perry-Pickens-Shelby-St. Clair-Sumter-Tuscaloosa-Walker-
Winston.

Extreme Cold Watch from Saturday afternoon through Sunday
morning for the following counties: Autauga-Barbour-Bibb-Blount-
Bullock-Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-
Dallas-Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-
Lowndes-Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-
Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-
Tuscaloosa-Walker-Winston.

Cold Weather Advisory from midnight tonight to noon CST Saturday
for the following counties: Barbour-Bullock-Calhoun-Chambers-
Cherokee-Clay-Cleburne-Coosa-Elmore-Lee-Macon-Montgomery-Pike-
Randolph-Russell-Talladega-Tallapoosa.

&&

DISCUSSION...56/GDG
AVIATION...08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 10:58 AM CSTWinter Weather AdvisoryBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph25 hr

Nearby

Wind Advisories in Alabama, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.